MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFIE
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "08 july 2024, the doctor found the swg kinked prior to the patient.Involved 1 pc.".
 
Additional Manufacturer Narrative
(b)(4).The customer provided three images for analysis.The first and third photos show kinking of the distal j-bend without the end cap present, indicating the customer handled the wire.The second photo shows the complaint details.The customer returned one opened hemodialysis kit with a guide wire assembly for analysis.The guide wire straightener tube and end cap were returned fully assembled.Visual analysis revealed that the guide wire distal end was partially looped around the end cap and kinked in the distal j-bend that as exposed out of the end cap.Upon full and proper assembly, the guide wire kink would be located within the end cap, protecting it during packaging, storage, and shipping.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were full and spherical.It was additionally noted that no obvious damage was present on the returned packaging.Based on the customer photo, it was revealed that the assembly was handled by the customer.Therefore, it cannot be confirmed if the guide wire was advanced out of the end cap or correctly assembled when provided to the customer.The kink on the guide wire measured 3mm from the distal weld.The guide wire total length measured 101cm, which is within the specification of the guide wire product drawing.The guide wire outer diameter (od) measure 0.0375", which is within the specification of the guide wire product drawing.A manual tug test confirmed both welds were intact.R & d and mfg were consulted as a part of this complaint investigation.R & d stated that it is possible for the kinking to occur during shipping if the cap fell off the assembly.Mfg additionally stated that the observed damage could be a result of an external and significant force applied that would cause the guide wire to advance beyond the end cap.They confirmed that it is possible for the damage to occur during the assembly process.Therefore, due to the possibility that this occurred during the assembly process, the mfg facility will further investigate this issue.A device history record review was performed, and a potentially relevant finding was identified.Non-conformance was initiated for material regarding an incorrect sealing process.Further review of the finding revealed that it was not relevant to the reported event.The guide wire product drawing was reviewed as part of this complaint investigation.The instructions for use (ifu) provided with this kit was reviewed as part of this complaint investigation.The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was looped around the end cap and kinked in the portion of the guide wire that was exposed.Based on the customer photos, it was noted that the assembly was handled by the customer.Despite this, based on feedback from r & d and mfg, it is both possible for the kinking to have occurred during shipping or for the guide wire to advance beyond the end cap if a significant force is applied, which can occur during the assembly of the guide wire.These would contribute to the kinking of the wire.Based on the circumstances, the potential root cause cannot be determined as various factors could contribute to the defect.However, due to the possibility that the assembly process contributed to the damage, the mfg facility further reviewed the event via non-conformance.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
HEMODIALYSIS SET: 2-L 15 FR X 19 CM ANTE
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19880425
Report Number9680794-2024-00729
Device Sequence Number7208191
Product Code MSD
UDI-Device Identifier10801902127195
UDI-Public(01)10801902127195(11)230919(17)260831(10)33F23H0611(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberCS-15192-VFIE
Device Lot Number33F23H0611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown